Duality for representations of a reductive group over a finite field. II. (English) Zbl 0535.20020

The first part of this paper appeared in J. Algebra 74, 284-291 (1982; Zbl 0482.20027). The group is the set \(G\) of rational points of a connected reductive group \({\mathcal G}\) over a finite field \(F\); the duality operation has been defined for representations in the first part, from the homology of a complex associated to the fixed vectors of the unipotent radicals of parabolic subgroups defined over \(F\). This second part shows that for the virtual representations introduced by the authors [in Ann. Math., II. Ser. 103, 103-161 (1976; Zbl 0336.20029)] the duality operation is multiplication by a sign which is given. To prove this result, they use some orthogonality relations satisfied by a twisted induction from representations of subgroups of G coming from the Levi subgroups of \({\mathcal G}\) defined over \(F\); the article gives a proof of these orthogonality relations.
Reviewer: P.Gérardin


20G05 Representation theory for linear algebraic groups
20G40 Linear algebraic groups over finite fields
Full Text: DOI


[1] Deligne, P; Lusztig, G, Representations of reductive groups over finite fields, Ann. of math., 103, 103-161, (1976), (2) · Zbl 0336.20029
[2] Deligne, P; Lusztig, G, Duality for representations of a reductive group over a finite field, J. algebra, 74, 284-291, (1982) · Zbl 0482.20027
[3] Lusztig, G, On the finiteness of the number of unipotent classes, Invent. math., 34, 201-213, (1976) · Zbl 0371.20039
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.